Alert archive / Wyoming / Fire Weather Watches in 2016
Fire Weather Watch 21, NWS Cheyenne, WY
NWS Cheyenne, WY issued this fire weather watch at Sep 6, 2016, 3:22 AM MDT. It took effect at Sep 7, 2016, 12:00 PM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Sep 6, 2016, 3:22 AM MDT (09:22 UTC)
- In effect from
- Sep 7, 2016, 12:00 PM MDT
- Expired
- Sep 7, 2016, 1:37 AM MDT
- In force
- Issued by
- NWS Cheyenne, WY
The text
As transmitted.
638 WWUS85 KCYS 060922 RFWCYS URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 322 AM MDT TUE SEP 6 2016 ...FIRE WEATHER WATCH IN EFFECT FOR MUCH OF SOUTHEAST WYOMING WEDNESDAY... .STRONG WEST TO SOUTHWEST WINDS ARE EXPECTED TO DEVELOP WEDNESDAY ACROSS MUCH OF SOUTHEAST WYOMING. MUCH DRIER AIR AND WARMER TEMPERATURES ARE LIKELY TO COMBINE TO CREATE CRITICAL FIRE WEATHER CONDITIONS ALONG AND WEST OF THE LARAMIE RANGE WEDNESDAY AFTERNOON. EVEN STRONGER WINDS ARE EXPECTED THURSDAY AND FIRE WEATHER HEADLINES WILL LIKELY BE NEEDED FOR THURSDAY AS WELL. WYZ301-303-304-306-308-309-070000- /O.NEW.KCYS.FW.A.0021.160907T1800Z-160908T0200Z/ NIOBRARA/LOWER ELEVATIONS OF CONVERSE/THUNDER BASIN NATIONAL GRASSLAND-CENTRAL AND NORTHERN CARBON/FERRIS-SEMINOE- SHIRLEY MOUNTAINS-SOUTHWEST CARBON COUNTY- UPPER NORTH PLATTE RIVER BASIN-LARAMIE VALLEY/SHIRLEY BASIN- SOUTH LARAMIE RANGE/MEDICINE BOW NF- 322 AM MDT TUE SEP 6 2016 ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR GUSTY WEST TO SOUTHWEST WINDS AND LOW HUMIDITIES FOR FIRE WEATHER ZONES 301...303...304...306...308 AND 309... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING. * AFFECTED AREA...FIRE WEATHER ZONE 301. FIRE WEATHER ZONE 303. FIRE WEATHER ZONE 304. FIRE WEATHER ZONE 306. FIRE WEATHER ZONE 308. FIRE WEATHER ZONE 309. * WIND...WEST WINDS OF 20 TO 25MPH SUSTAINED WITH GUSTS TO 40 MPH. STRONGER WINDS ARE EXPECTED THURSDAY. * HUMIDITY...AFTERNOON HUMIDITIES OF 10 TO 15 PERCENT ARE BECOMING LIKELY. LOW HUMIDITIES ARE EXPECTED THURSDAY AS WELL. * IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITIES COULD CREATE CONDITIONS FAVORABLE FOR RAPID FIRE GROWTH. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS MAY DEVELOP. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
2 follow-up statements
835 WWUS85 KCYS 061934 RFWCYS URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 134 PM MDT TUE SEP 6 2016 ...FIRE WEATHER WATCH REMAINS IN EFFECT FOR MUCH OF SOUTHEAST WYOMING WEDNESDAY AFTERNOON AND EARLY EVENING... .GUSTY WEST WINDS ARE EXPECTED TO DEVELOP WEDNESDAY ACROSS MUCH OF SOUTHEAST WYOMING. DRIER AIR AND WARMER TEMPERATURES WILL COMBINE TO CREATE NEAR CRITICAL FIRE WEATHER CONDITIONS ALONG AND WEST OF THE LARAMIE RANGE WEDNESDAY AFTERNOON. STRONGER WINDS ARE EXPECTED THURSDAY AND FIRE WEATHER HEADLINES WILL LIKELY BE REQUIRED. WYZ301-303-304-306-308-309-071100- /O.CON.KCYS.FW.A.0021.160907T1800Z-160908T0200Z/ NIOBRARA/LOWER ELEVATIONS OF CONVERSE/THUNDER BASIN NATIONAL GRASSLAND-CENTRAL AND NORTHERN CARBON/FERRIS-SEMINOE- SHIRLEY MOUNTAINS-SOUTHWEST CARBON COUNTY- UPPER NORTH PLATTE RIVER BASIN-LARAMIE VALLEY/SHIRLEY BASIN- SOUTH LARAMIE RANGE/MEDICINE BOW NF- 134 PM MDT TUE SEP 6 2016 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH EARLY WEDNESDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITIES FOR FIRE WEATHER ZONES 301...303...304...306...308 AND 309... * AFFECTED AREA...FIRE WEATHER ZONE 301. FIRE WEATHER ZONE 303. FIRE WEATHER ZONE 304. FIRE WEATHER ZONE 306. FIRE WEATHER ZONE 308. FIRE WEATHER ZONE 309. * WIND...WEST WINDS OF 20 TO 25 MPH SUSTAINED WITH GUSTS TO 35 MPH. STRONGER WINDS ARE FORECAST THURSDAY. * HUMIDITY...AFTERNOON HUMIDITIES AROUND 15 PERCENT. LOWER HUMIDITIES ARE FORECAST THURSDAY. * THUNDERSTORMS...NONE. * IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITIES COULD CREATE CONDITIONS FAVORABLE FOR RAPID FIRE GROWTH. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS MAY DEVELOP. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
180 WWUS85 KCYS 070737 RFWCYS URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 137 AM MDT WED SEP 7 2016 ...RED FLAG WARNING IN EFFECT FOR MUCH OF SOUTHEAST WYOMING FROM NOON THROUGH 8 PM TODAY FOR GUSTY WINDS AND LOW HUMIDITIES... ...STRONGER WINDS THURSDAY WITH FIRE WEATHER WATCHES FOR ALL OF SOUTHEAST WYOMING AND NEBRASKA PANHANDLE... .GUSTY WEST WINDS ARE EXPECTED TO DEVELOP TODAY ACROSS MUCH OF SOUTHEAST WYOMING. DRIER AIR AND WARMER TEMPERATURES WILL COMBINE TO CREATE CRITICAL FIRE WEATHER CONDITIONS ALONG AND WEST OF THE LARAMIE RANGE THIS AFTERNOON. STRONGER WINDS ARE EXPECTED THURSDAY AND A FIRE WEATHER WATCH IS IN EFFECT FOR ALL OF SOUTHEAST WYOMING AND THE NEBRASKA PANHANDLE. WYZ301-303-304-306-308-309-080000- /O.UPG.KCYS.FW.A.0021.160907T1800Z-160908T0200Z/ /O.NEW.KCYS.FW.W.0025.160907T1800Z-160908T0200Z/ /O.NEW.KCYS.FW.A.0022.160908T1600Z-160909T0200Z/ NIOBRARA/LOWER ELEVATIONS OF CONVERSE/THUNDER BASIN NATIONAL GRASSLAND-CENTRAL AND NORTHERN CARBON/FERRIS-SEMINOE- SHIRLEY MOUNTAINS-SOUTHWEST CARBON COUNTY- UPPER NORTH PLATTE RIVER BASIN-LARAMIE VALLEY/SHIRLEY BASIN- SOUTH LARAMIE RANGE/MEDICINE BOW NF- 137 AM MDT WED SEP 7 2016 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR STRONG WEST WINDS AND LOW HUMIDITIES FOR FIRE WEATHER ZONES 301...303... 304...306...308 AND 309... ...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING FOR WIDESPREAD STRONG WINDS AND LOW HUMIDITIES FOR FIRE WEATHER ZONES 301...303...304...306...308 AND 309... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED FOR THURSDAY. THIS FIRE WEATHER WATCH IS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING. * WIND...WEST WINDS OF 20 TO 25 MPH SUSTAINED WITH GUSTS TO 35 MPH. STRONGER WIND GUSTS OF 40 TO 45 MPH ARE FORECAST THURSDAY. * HUMIDITY...AFTERNOON HUMIDITIES 12 TO 15 PERCENT. LOWER HUMIDITIES ARE FORECAST THURSDAY. * THUNDERSTORMS...NONE. * IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITIES WILL CREATE CONDITIONS FAVORABLE FOR RAPID FIRE GROWTH. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. A FIRE WEATHER WATCH FOR THURSDAY MEANS THAT CRITICAL FIRE WEATHER CONDITIONS MAY DEVELOP. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ WYZ305-307-080000- /O.NEW.KCYS.FW.W.0025.160907T1800Z-160908T0200Z/ /O.NEW.KCYS.FW.A.0022.160908T1600Z-160909T0200Z/ SIERRA MADRE RANGE/MEDICINE BOW NF-SNOWY RANGE/MEDICINE BOW NF- 137 AM MDT WED SEP 7 2016 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR STRONG WEST WINDS AND LOW HUMIDITIES FOR FIRE WEATHER ZONES 305 AND 307... ...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING FOR WIDESPREAD STRONG WEST WINDS AND LOW HUMIDITIES FOR FIRE WEATHER ZONES 305 AND 307... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED FOR THURSDAY. THIS FIRE WEATHER WATCH IS IN EFFECT FROM 10 AM THURSDAY MORNING THROUGH 8 PM THURSDAY EVENING. * AFFECTED AREA...FIRE WEATHER ZONE 305. FIRE WEATHER ZONE 307. * WIND...WEST TO SOUTHWEST WINDS OF 20 TO 30 MPH SUSTAINED WITH GUSTS TO 40 MPH. STRONGER WINDS ARE EXPECTED THURSDAY AND COULD GUST IN EXCESS OF 50 MPH. * HUMIDITY...LOWER ELEVATIONS OF THESE ZONES WILL SEE HUMIDITIES FALLING TO 10 TO 13 PERCENT TODAY. EVEN LOWER HUMIDITIES EXPECTED THURSDAY. * IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITIES WILL CREATE CONDITIONS FAVORABLE FOR RAPID FIRE GROWTH. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. A FIRE WEATHER WATCH FOR THURSDAY MEANS THAT CRITICAL FIRE WEATHER CONDITIONS MAY DEVELOP. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ NEZ311>313-WYZ302-310-080000- /O.NEW.KCYS.FW.A.0022.160908T1600Z-160909T0200Z/ PINE RIDGE/NEBRASKA NATIONAL FOREST/OGLALA NATIONAL GRASSLANDS- BOX BUTTE/SOUTH SIOUX- SCOTTS BLUFF NATIONAL MONUMENT/WILDCAT HILLS- NORTH LARAMIE RANGE/MEDICINE BOW NF- PLATTE/GOSHEN/CENTRAL AND EASTERN LARAMIE- 137 AM MDT WED SEP 7 2016 ...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING FOR STRONG WINDS AND VERY LOW HUMIDITIES FOR FIRE WEATHER ZONES 302...310...311...312 AND 313... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM 10 AM THURSDAY MORNING THROUGH 8 PM THURSDAY EVENING. * AFFECTED AREA...FIRE WEATHER ZONE 311. FIRE WEATHER ZONE 312. WESTERN AND NORTHWESTERN FIRE WEATHER ZONE 313. FIRE WEATHER ZONE 302. FIRE WEATHER ZONE 310. * WIND...WEST TO SOUTHWEST WINDS OF 15 TO 25 MPH SUSTAINED WITH GUSTS TO 35 MPH. * HUMIDITY...AFTERNOON HUMIDITIES 10 TO 15 PERCENT. * IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITIES MAY CREATE CONDITIONS FAVORABLE FOR RAPID FIRE GROWTH. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS MAY DEVELOP. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
What forecasters said that day
The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this fire weather watch went out at Sep 5, 11:25 PM MDT, 3 hours 57 minutes earlier.
Area forecast discussion, Sep 5, 11:25 PM MDT, 3 hours 57 minutes before
Area Forecast Discussion National Weather Service Cheyenne WY 1125 PM MDT MON SEP 5 2016 .SHORT TERM...(This evening through Wednesday Night) Issued at 257 PM MDT Mon Sep 5 2016 Tonight...Few showers trying to develop across our northern counties in a low level convergence zone area. NAM indicating increasing areal coverage thus have painted isolated to scattered showers and thunderstorms this evening east of a Douglas to Kimball line. Isolated showers continue after midnight along with low level saturation east of I-25...thus expect areas of fog to develop. Tuesday...While southwest flow aloft continues, low level upslope continues east of the mountains, and with a shortwave moving overhead in the afternoon, isolated to scattered showers and thunderstorms expected east of a Douglas to Laramie line. A few storms may become strong per CAPE and shear and with the Storm Prediction Center marginal risk area. Tuesday night...Showers slowly decrease in areal coverage from west to east with more areas of fog forming across western Nebraska as the boundary layer saturates. Wednesday...Flow aloft turns westerly, drying out the low and mid levels and producing a dry and warmer day with more sunshine. Wednesday night...Quiet night with westerly flow aloft and limited low and mid level moisture, thus no precipitation. .LONG TERM...(Thursday through Monday) Issued at 257 PM MDT Mon Sep 5 2016 Two separate cold fronts will continue chipping away at the warm late Summer temperatures during the long term. Flow will be zonal Thursday ahead of an approaching shortwave trough. Models tend to underdo the warmth and wind speeds of the prefrontal air mass. As such, will need to keep an eye on Thursday as the next potential critical fire weather day. Cold front #1 arrives Thursday night. Moisture will be very limited, so do not expect any precipitation from this initial front. Temperatures will cool behind it, however. High temperatures will be 5-10F cooler Friday compared to Thursday. Light winds and clear skies will yield a cold night Friday night. May see temps approach freezing in some lower valleys west of the Laramie Range. Flow once again turns zonal over the weekend, advecting back in warmer temperatures and again returning fire weather concerns most likely on Sunday. Front #2 arrives Sunday night returning precipitation chances into Monday. The air mass behind this second front appears to be cooler than the first, likely cooling hi temps back into the 60s for Monday. && .AVIATION...(For the 06Z TAFS through 06Z Tuesday evening) Issued at 1125 PM MDT Mon Sep 5 2016 Isolated showers and a few tstrm over the Panhandle early in the period. MVFR/IFR cigs along with some fog expected to increase east of the mtns overnight in moist upslope flow with low cigs likely hanging on for much of the day Tuesday over the Panhandle. && .FIRE WEATHER... Issued at 257 PM MDT Mon Sep 5 2016 Critical day looks likely on Wednesday as wind gusts progged to exceed 25 mph west of I-25, with humidities falling to near 15 percent in the afternoon. Low humidities continue Thursday and Friday. && .CYS Watches/Warnings/Advisories... WY...None. NE...None. && SHORT TERM...RUBIN LONG TERM...CAH AVIATION...RE FIRE WEATHER...RUBIN
Hazardous weather outlook, Sep 5, 10:15 PM MDT, 5 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1015 PM MDT MON SEP 5 2016 WYZ101>119-070415- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 1015 PM MDT MON SEP 5 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS TUESDAY AFTERNOON AND EVENING...MAINLY FOR AREAS TO THE EAST OF THE LARAMIE RANGE. SEVERE STORMS ARE NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED. NEZ002-003-019>021-054-055-095-096-070415- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- 1015 PM MDT MON SEP 5 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEBRASKA. .DAY ONE...TONIGHT ISOLATED THUNDERSTORMS WILL BE POSSIBLE THROUGH EARLY TONIGHT. THE PROBABILITY FOR SEVERE STORMS IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS TUESDAY AFTERNOON AND EVENING. SEVERE STORMS ARE NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED.
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 5, 9:17 PM MDT | Special Weather Statement | CYS | Goshen | 43 min |
| Sep 6, 4:48 PM MDT | Special Weather Statement | CYS | Goshen | 42 min |
| Sep 6, 5:59 PM MDT | Special Weather Statement | CYS | Laramie | 31 min |
Nearby
Fire Weather Watches in Wyoming, 2016Every fire weather watch in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.